Alert archive / Wyoming / River Flood Warnings in 2011

River Flood Warning 14, NWS Cheyenne, WY

June 30, 2011Carbon County, Wyoming

NWS Cheyenne, WY issued this river flood warning at Jun 30, 2011, 11:16 AM MDT for Carbon County, Wyoming. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2011, 11:16 AM MDT (17:16 UTC)
Expired
Jul 1, 2011, 9:11 PM MDT
In force
34 hr
Issued by
NWS Cheyenne, WY
Flood severity
Minor

County Carbon County, WY

The radar

The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Encampment River at Mouth near Encampment (ECRW4). The gauge peaked at 6.69 ft at Jun 30, 2011, 8:00 AM MDT.

actionminormoderate4567806/3007/0107/0207/03
Action stage
5.5 ft
Minor stage
6.5 ft
Moderate stage
7.5 ft
Major stage
8.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06625000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WGUS45 KCYS 301716
FLWCYS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1116 AM MDT THU JUN 30 2011

...THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WYOMING...

  ENCAMPMENT RIVER AT ENCAMPMENT AFFECTING CARBON COUNTY

.MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH 
WATER LEVELS ALONG THE ENCAMPMENT RIVER. THE RIVER WILL REMAIN
ABOVE FLOOD STAGE INTO THE WEEKEND. THE RIVER LEVELS WILL
THEN FLUCTUATE BUT WILL SLOWLY FALL THROUGH EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOW-LYING AREAS AND SECONDARY ROADS MAY BE FLOODED.  DO NOT WALK...
RIDE BICYCLES...OR DRIVE INTO AREAS WHERE WATER COVERS THE GROUND.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. 

&&

WYC007-011716-
/O.NEW.KCYS.FL.W.0014.110630T1716Z-110702T1930Z/
/ECRW4.1.ER.110630T0910Z.110630T1330Z.110702T1330Z.NR/
1116 AM MDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ENCAMPMENT RIVER AT ENCAMPMENT.
* UNTIL SATURDAY AFTERNOON.
* AT 1030 AM THURSDAY THE STAGE WAS 6.7 FEET. 
* FLOOD STAGE IS 6.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN AT 6.7 FEET THROUGH FRIDAY AND
  WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. 
* IMPACT...AT 6.5 FEET...FLOOD STAGE. LOW LYING FLOODING UPSTREAM IN 
  RIVERSIDE.  FLOODING OVER LOWER CAMPSITES ALONG RIVER AT LAZY ACRES
  CAMPGROUND IN RIVERSIDE. MINOR FLOODING OVER ODD FELLOWS CAMPGROUND
  AND BAGGOT ROCKS ROAD. WATER BEGINS TO ENCROACH GAGEHOUSE.
* IMPACT...AT 5.5 FEET...BANKFULL STAGE. NEED TO MONITOR LEVEL OF THE 
  RIVER UPSTREAM IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW 
  LYING AREAS NEAR LAZY ACRES CAMPGROUND IN RIVERSIDE. WATER BEGINS 
  TO FLOW OVER THE LOW LYING AREAS OF ODD FELLOWS CAMPGROUND AND 
  BAGGOT ROCKS ROAD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.7 FEET 
  ON JUN 15 1979.

$$
3 follow-up statements
323 
WGUS85 KCYS 010239
FLSCYS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
839 PM MDT THU JUN 30 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING...
 
  ENCAMPMENT RIVER AT ENCAMPMENT AFFECTING CARBON COUNTY
  NORTH PLATTE RIVER NEAR SINCLAIR AFFECTING CARBON COUNTY
  NORTH PLATTE RIVER AT SARATOGA AFFECTING CARBON COUNTY

.MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH 
WATER LEVELS ALONG THE UPPER NORTH PLATTE RIVER AT SARATOGA AND
SINCLAIR AND THE ENCAMPMENT RIVER AT ENCAMPMENT. THE RIVERS WILL 
REMAIN ABOVE FLOOD STAGE THROUGH EARLY NEXT WEEK. ALTHOUGH THE 
RIVER LEVELS WILL FLUCTUATE...THEY ARE EXPECTED TO SLOWLY DECLINE 
THROUGH EARLY NEXT WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED
BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR 
VEHICLE.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED FRIDAY MORNING..

&&

WYC007-020239-
/O.CON.KCYS.FL.W.0014.000000T0000Z-110702T1930Z/
/ECRW4.1.ER.110630T0910Z.110630T1330Z.110702T1330Z.NR/
839 PM MDT THU JUN 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE ENCAMPMENT RIVER AT ENCAMPMENT.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 730 PM THURSDAY THE STAGE WAS 6.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.5 FEET. 
* FORECAST...THE RIVER WILL RISE TO 6.7 FEET FRIDAY MORNING AND TO
  6.6 FEET SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  LATE SATURDAY MORNING.
* IMPACT...AT 6.5 FEET...FLOOD STAGE. LOW LYING FLOODING UPSTREAM IN 
  RIVERSIDE.  FLOODING OVER LOWER CAMPSITES ALONG RIVER AT LAZY ACRES
  CAMPGROUND IN RIVERSIDE. MINOR FLOODING OVER ODD FELLOWS CAMPGROUND
  AND BAGGOT ROCKS ROAD. WATER BEGINS TO ENCROACH GAGEHOUSE.
* IMPACT...AT 5.5 FEET...BANKFULL STAGE. NEED TO MONITOR LEVEL OF THE 
  RIVER UPSTREAM IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW 
  LYING AREAS NEAR LAZY ACRES CAMPGROUND IN RIVERSIDE. WATER BEGINS 
  TO FLOW OVER THE LOW LYING AREAS OF ODD FELLOWS CAMPGROUND AND 
  BAGGOT ROCKS ROAD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.7 FEET 
  ON JUN 15 1979.

$$

WYC007-020238-
/O.CON.KCYS.FL.W.0006.000000T0000Z-000000T0000Z/
/SINW4.2.ER.110604T0607Z.110619T1715Z.000000T0000Z.NR/
839 PM MDT THU JUN 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR SINCLAIR.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 745 PM THURSDAY THE STAGE WAS 9.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 9.7 FEET BY FRIDAY MORNING 
  THEN BEGIN FALLING.
* IMPACT...AT 10.0 FEET...LOWLAND FLOODING BECOMES MORE WIDESPREAD 
  ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE.  
  FLOODING ALSO INTENSIFIES ACROSS LOW LYING AREAS AT THE SINCLAIR 
  GOLF COURSE. 
* IMPACT...AT 9.0 FEET...FLOOD STAGE. MINOR LOWLAND FLOODING ALONG 
  LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING 
  ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. 
* IMPACT...AT 8.5 FEET...BANKFULL STAGE. THE RIVER MAY BEGIN TO 
  OVERTOP ITS BANKS ACROSS LOW LYING AREAS ALONG THE LEFT BANK NEAR  
  THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING IS ALSO 
  POSSIBLE ALONG LOW LYING AREAS AT THE SINCLAIR GOLF COURSE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET 
  ON JUN 15 1957.

$$

WYC007-020238-
/O.EXT.KCYS.FL.W.0005.000000T0000Z-110705T1800Z/
/SRAW4.2.ER.110603T0630Z.110618T2000Z.110705T1200Z.NR/
839 PM MDT THU JUN 30 2011

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE NORTH PLATTE RIVER AT SARATOGA.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 745 PM THURSDAY THE STAGE WAS 9.7 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.5 FEET. 
* FORECAST...THE RIVER WILL SLOWLY FALL TO NEAR 8.5 FEET BY EARLY
  NEXT WEEK.
* IMPACT...AT 10.2 FEET...RECORD FLOW OF 16100 CFS OCCURRED AT THIS 
  STAGE (6/13/2010).
* IMPACT...AT 9.5 FEET...MAJOR FLOODING OF DEER HAVEN MOBILE HOME PARK
  JUST NORTH OF DOWNTOWN SARATOGA. MINOR FLOODING OF HOMES ALONG LEFT
  AND RIGHT BANKS IN SARATOGA. VETERANS ISLAND PARK IS INUNDATED WITH
  FLOOD WATERS. A MAJORITY OF THE GOLF COURSE NEAR THE SARATOGA INN 
  IS UNDER WATER.  WATER APPROACHING BASE OF WOODEN STEPS OF NE 
  CORNER OF SIERRA MADRE TROUT CLUB HOUSE 100 FT DOWNSTREAM ON LEFT 
  BANK.
* IMPACT...AT 9.0 FEET...FLOODING OF LOW LYING AREAS IN THE DEER HAVEN
  MOBILE HOME AND RV PARK INTENSIFIES AND BECOMES MORE WIDESPREAD. 
  STANDING WATER OVER YARDS OF HOMES ALONG RIVER IN TOWN. FLOOD 
  WATERS BEGIN AFFECTING ACCESS TO VETERANS ISLAND PARK. THE GOLF 
  COURSE NEAR THE SARATOGA INN BECOMES INUNDATED WITH WATER.
* IMPACT...AT 8.5 FEET...FLOOD STAGE. LOW LYING AREAS IN THE DEER 
  HAVEN MOBILE HOME AND RV PARK JUST NORTH OF DOWNTOWN BEGIN TO BE 
  IMPACTED BY FLOOD WATERS. WATER APPROACHES LOW LYING AREAS OF HOMES
  ALONG RIVER IN TOWN. WATER ENTERING LOW AREAS OF VETERANS ISLAND 
  PARK.
* IMPACT...AT 7.5 FEET...BANKFULL STAGE. WATER APPROACHES LOW LYING 
  AREAS WITH ONLY MINOR FLOODING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.8 FEET 
  ON JUN 14 1957.

$$
785 
WGUS85 KCYS 011743
FLSCYS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1143 AM MDT FRI JUL 1 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WYOMING...
 
  ENCAMPMENT RIVER AT ENCAMPMENT AFFECTING CARBON COUNTY
  NORTH PLATTE RIVER AT SARATOGA AFFECTING CARBON COUNTY
  NORTH PLATTE RIVER NEAR SINCLAIR AFFECTING CARBON COUNTY

.MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH 
WATER LEVELS ALONG THE UPPER NORTH PLATTE RIVER AT SARATOGA AND
SINCLAIR AND THE ENCAMPMENT RIVER AT ENCAMPMENT. THE RIVERS WILL 
REMAIN ABOVE FLOOD STAGE THROUGH THE MIDDLE PART OF NEXT WEEK. 
ALTHOUGH THE RIVER LEVELS WILL FLUCTUATE...THEY ARE EXPECTED TO 
SLOWLY DECLINE THROUGH NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED
BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR 
VEHICLE.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.

&&

WYC007-021743-
/O.EXT.KCYS.FL.W.0014.000000T0000Z-110702T1800Z/
/ECRW4.1.ER.110630T0910Z.110630T1330Z.110702T1200Z.NR/
1143 AM MDT FRI JUL 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE ENCAMPMENT RIVER AT ENCAMPMENT.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM FRIDAY THE STAGE WAS 6.1 FEET. 
* FLOOD STAGE IS 6.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE BACK TO TO NEAR FLOOD STAGE 
  SATURDAY MORNING. THE RIVER STAGE WILL THEN FLUCTUATE BUT SLOWLY 
  FALL.
* IMPACT...AT 6.5 FEET...FLOOD STAGE. LOW LYING FLOODING UPSTREAM IN 
  RIVERSIDE.  FLOODING OVER LOWER CAMPSITES ALONG RIVER AT LAZY ACRES
  CAMPGROUND IN RIVERSIDE. MINOR FLOODING OVER ODD FELLOWS CAMPGROUND
  AND BAGGOT ROCKS ROAD. WATER BEGINS TO ENCROACH GAGEHOUSE.
* IMPACT...AT 5.5 FEET...BANKFULL STAGE. NEED TO MONITOR LEVEL OF THE 
  RIVER UPSTREAM IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW 
  LYING AREAS NEAR LAZY ACRES CAMPGROUND IN RIVERSIDE. WATER BEGINS 
  TO FLOW OVER THE LOW LYING AREAS OF ODD FELLOWS CAMPGROUND AND 
  BAGGOT ROCKS ROAD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.5 FEET 
  ON JUN 24 1983.

$$

WYC007-021743-
/O.CON.KCYS.FL.W.0006.000000T0000Z-000000T0000Z/
/SINW4.2.ER.110604T0607Z.110619T1715Z.000000T0000Z.NR/
1143 AM MDT FRI JUL 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER NEAR SINCLAIR.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 1045 AM FRIDAY THE STAGE WAS 9.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO A STAGE OF 9.7 FEET 
  BY SATURDAY MORNING AND THEN FLUCTUATE BUT CONTINUE TO VERY SLOWLY
  FALL.   
* IMPACT...AT 10.0 FEET...LOWLAND FLOODING BECOMES MORE WIDESPREAD 
  ALONG THE LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE.  
  FLOODING ALSO INTENSIFIES ACROSS LOW LYING AREAS AT THE SINCLAIR 
  GOLF COURSE. 
* IMPACT...AT 9.0 FEET...FLOOD STAGE. MINOR LOWLAND FLOODING ALONG 
  LEFT BANK NEAR THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING 
  ACROSS LOW LYING AREAS AT THE SINCLAIR GOLF COURSE. 
* IMPACT...AT 8.5 FEET...BANKFULL STAGE. THE RIVER MAY BEGIN TO 
  OVERTOP ITS BANKS ACROSS LOW LYING AREAS ALONG THE LEFT BANK NEAR  
  THE FORT STEELE STATE HISTORIC SITE. MINOR FLOODING IS ALSO 
  POSSIBLE ALONG LOW LYING AREAS AT THE SINCLAIR GOLF COURSE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.9 FEET 
  ON JUN 26 1983.

$$

WYC007-021743-
/O.EXT.KCYS.FL.W.0005.000000T0000Z-110706T0900Z/
/SRAW4.2.ER.110603T0630Z.110618T2000Z.110706T0300Z.NR/
1143 AM MDT FRI JUL 1 2011

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE NORTH PLATTE RIVER AT SARATOGA.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1045 AM FRIDAY THE STAGE WAS 9.7 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 9.5 FEET...MAJOR FLOODING OF DEER HAVEN MOBILE HOME PARK
  JUST NORTH OF DOWNTOWN SARATOGA. MINOR FLOODING OF HOMES ALONG LEFT
  AND RIGHT BANKS IN SARATOGA. VETERANS ISLAND PARK IS INUNDATED WITH
  FLOOD WATERS. A MAJORITY OF THE GOLF COURSE NEAR THE SARATOGA INN 
  IS UNDER WATER.  WATER APPROACHING BASE OF WOODEN STEPS OF NE 
  CORNER OF SIERRA MADRE TROUT CLUB HOUSE 100 FT DOWNSTREAM ON LEFT 
  BANK.
* IMPACT...AT 9.0 FEET...FLOODING OF LOW LYING AREAS IN THE DEER HAVEN
  MOBILE HOME AND RV PARK INTENSIFIES AND BECOMES MORE WIDESPREAD. 
  STANDING WATER OVER YARDS OF HOMES ALONG RIVER IN TOWN. FLOOD 
  WATERS BEGIN AFFECTING ACCESS TO VETERANS ISLAND PARK. THE GOLF 
  COURSE NEAR THE SARATOGA INN BECOMES INUNDATED WITH WATER.
* IMPACT...AT 8.5 FEET...FLOOD STAGE. LOW LYING AREAS IN THE DEER 
  HAVEN MOBILE HOME AND RV PARK JUST NORTH OF DOWNTOWN BEGIN TO BE 
  IMPACTED BY FLOOD WATERS. WATER APPROACHES LOW LYING AREAS OF HOMES
  ALONG RIVER IN TOWN. WATER ENTERING LOW AREAS OF VETERANS ISLAND 
  PARK.
* IMPACT...AT 7.5 FEET...BANKFULL STAGE. WATER APPROACHES LOW LYING 
  AREAS WITH ONLY MINOR FLOODING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.8 FEET 
  ON JUN 14 1957.

$$
256 
WGUS85 KCYS 020311
FLSCYS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
911 PM MDT FRI JUL 1 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
WYOMING...
 
  ENCAMPMENT RIVER AT ENCAMPMENT AFFECTING CARBON COUNTY

.MOUNTAIN SNOW MELT WILL CONTINUE TO PRODUCE RUNOFF AND HIGH 
WATER LEVELS ALONG THE ENCAMPMENT RIVER AT ENCAMPMENT...BUT WILL 
FLUCTUATE BELOW FLOOD STAGE THROUGH THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH FLOODED AREAS OR GO AROUND FLOOD RELATED
BARRICADES. THE WATER MAY BE DEEP ENOUGH TO FLOAT YOU OR YOUR 
VEHICLE.

GRAPHICAL FORECASTS ARE AVAILABLE AT:
HTTP:///WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CYS  (ALL LOWER CASE)

THIS WILL BE THE LAST FLOOD WARNING STATEMENT WITH THIS EVENT.

&&

WYC007-020341-
/O.CAN.KCYS.FL.W.0014.000000T0000Z-110702T1800Z/
/ECRW4.1.ER.110630T0910Z.110630T1330Z.000000T0000Z.NR/
911 PM MDT FRI JUL 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ENCAMPMENT RIVER AT ENCAMPMENT.
* AT  8:30 PM FRIDAY THE STAGE WAS 5.6 FEET. 
* FLOOD STAGE IS 6.5 FEET. 
* FORECAST...THE RIVER WILL FLUCTUATE BETWEEN 6.3 FEET AND 5.5 FEET 
  THROUGH THE WEEKEND. 
* IMPACT...AT 6.5 FEET...FLOOD STAGE. LOW LYING FLOODING UPSTREAM IN 
  RIVERSIDE.  FLOODING OVER LOWER CAMPSITES ALONG RIVER AT LAZY ACRES
  CAMPGROUND IN RIVERSIDE. MINOR FLOODING OVER ODD FELLOWS CAMPGROUND
  AND BAGGOT ROCKS ROAD. WATER BEGINS TO ENCROACH GAGEHOUSE.
* IMPACT...AT 5.5 FEET...BANKFULL STAGE. NEED TO MONITOR LEVEL OF THE 
  RIVER UPSTREAM IN RIVERSIDE. WATER BEGINS TO FLOW OVER THE LOW 
  LYING AREAS NEAR LAZY ACRES CAMPGROUND IN RIVERSIDE. WATER BEGINS 
  TO FLOW OVER THE LOW LYING AREAS OF ODD FELLOWS CAMPGROUND AND 
  BAGGOT ROCKS ROAD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.3 FEET 
  ON JUN 9 1972.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at Jun 30, 9:56 AM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 30, 9:56 AM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
956 AM MDT THU JUN 30 2011

.DISCUSSION...THUNDERSTORMS AS OF 1530Z WERE STARTING TO MOVE INTO
FAR WESTERN CARBON COUNTY.  THE ACTIVITY IS ASSOCIATED WITH A 250 MB
JET STREAK CURRENTLY MOVING INTO SOUTH CENTRAL WYOMING.  A POTENT
SHORTWAVE TROUGH MOVING INTO CENTRAL UTAH AND WEST CENTRAL COLORADO
AT MID MORNING WILL APPROACH THE CWA THIS AFTERNOON AIDING IN THE
SYNOPTIC LIFT.  LIFTED INDICES AS OF 15Z WERE AROUND ZERO OVER THE
CWA AND SURFACE DEW POINTS WERE MAINLY IN THE 50S.  WITH THE
LIFT...INSTABILITY AND MOISTURE IN PLACE FOR THE AFTERNOON AND
EVENING...THUNDERSTORMS WILL RESULT AND HAVE INCREASED POPS OVER
THE CWA.  STORMS ALREADY THIS MORNING TO OUR WEST HAVE PRODUCED
WIND GUSTS TO 45 MPH...HEAVY RAIN AND QUITE A BIT OF LIGHTNING.
MODEL CAPE AND INSTABILITY VALUES FOR 00Z ARE MARGINAL FOR SEVERE
WEATHER...BUT BASED ON CURRENT LAPS INFORMATION AND RADAR...BELIEVE
THAT THOSE VALUES ARE UNDERDONE.  BELIEVE THAT SOME STORMS WILL
PRODUCE SEVERE WEATHER MAINLY IN THE FORM OF STRONG WIND GUSTS AND
HAIL ALONG WITH HEAVY RAIN AS THEY SPREAD FROM WEST TO EAST.  ONE
NEGATIVE WILL BE THE EFFECTS OF A PRE FRONTAL TROUGH WHICH WILL
SHIFT THE WINDS TO MORE WESTERLY OVER SOUTHEAST WYOMING THIS
AFTERNOON.  THIS MAY REDUCE THE SHEAR AND DRY THE ATMOSPHERE SOME
AND REDUCE THE THREAT OF SEVERE WEATHER A BIT IN THAT PART OF THE
CWA.  WILL MONITOR THE DEVELOPMENT OF THE BOUNDARY LAYER WESTERLY
WINDS CLOSELY TODAY.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 554 AM MDT THU JUN 30 2011/...

AVIATION....12Z TAF ISSUANCE...ISOLATED SHOWERS WILL CONTINUE TO
MOVE THROUGH AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS
MORNING. AFTER A BRIEF BREAK...SCATTERED SHOWERS AND THUNDERSTORMS
WILL THEN DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON AND MOVE
TO THE NORTHEAST ACROSS THE PLAINS OF WYOMING AND NEBRASKA THROUGH
THE EVENING. MVFR CEILINGS AND VISIBILITIES MAY OCCUR WITH THE
ACTIVITY...WITH SOME STORMS PRODUCING STRONG DOWNDRAFT WINDS AND
HAIL. SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY AS WELL AND
WILL GUST AS HIGH AS 40 KNOTS AFTER 16Z MAINLY IN AREAS ALONG AND
WEST OF THE LARAMIE RANGE. WINDS AND SHOWER ACTIVITY WILL DIMINISH
TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 400 AM MDT THU JUN 30 2011/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT
LATEST WATER VAPOR LOOP WAS SHOWING THE POTENTIAL VORTICITY
ANOMALY MAKING SLOW PROGRESSION EAST THROUGH SOUTHERN NEVADA.
AHEAD OF THIS FEATURE...PLENTY OF MOISTURE CONTINUES TO STREAM
NORTH FROM MEXICO FORMING A SOMEWHAT MONSOONAL FLOW. IN
FACT...LATEST SATELLITE IMAGE OF PRECIPITABLE WATER WAS AROUND 150
PERCENT OF NORMAL WHICH IS AROUND .75 INCH ACROSS THE WESTERN
PORTION OF OUR FORECAST AREA. SURFACE DEWPOINTS ARE EVEN IN THE
LOW TO MID 50S...WHICH IS HIGHER THAN WHAT THE MODELS ARE PROGGING
AT THIS TIME. THIS RICH AIR MASS SHOULD RESULT IN MINIMAL CAP THIS
AFTERNOON ACROSS AREAS WEST OF THE LARAMIE RANGE. WE WENT AHEAD
AND BUMPED UP POPS ACROSS THIS REGION ESPECIALLY THIS AFTERNOON.
ANOTHER CONCERN IS A JET STREAK (50KTS) MOVING THROUGH NORTHERN
UTAH. THIS JET ENERGY SHOULD CONTINUE TO MOVE EAST INTO THE
WESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON. THESE WINDS
COMBINED WITH SURFACE BASED CAPES AROUND 1000 J/KG WILL FAVOR SOME
SCATTERED SEVERE STORMS EARLY THIS AFTERNOON WITH THE MAIN THREATS
BEING STRONG DOWNBURST WINDS WEST OF THE LARAMIE RANGE.
DIRECTIONAL SHEAR IS QUITE LIMITED IN THIS REGION...SO I WOULD NOT
EXPECT A BIT HAIL THREAT AT THIS TIME. FURTHER EAST ALONG THE
CHEYENNE RIDGE...THE STORMS MAY ARRIVE OR DEVELOP A LITTLE LATER
IN THE AFTERNOON AFTER 3 OR 4 PM WHEN THE MODELS PROG A MID LEVEL
JET STREAK PUSHING NORTHEAST FROM COLORADO. SURFACE DEWPOINTS
ACROSS THIS REGION ARE CURRENTLY IN THE LOW TO MID 40S. IF THESE
DEWPOINTS CONTINUE TO BE A BIT LOWER THAN I WOULD EXPECT THE
PRIMARY THREAT TO BE DOWNBURST WINDS WITH MARGINAL HAIL.

THE NEBRASKA PANHANDLE MAY SEE THE ACTION DEVELOP AFTER 5 PM AS
THE JET STREAK LIFTS NORTHEAST FROM COLORADO. THIS WILL ALSO BE
DEPENDENT ON HOW ORGANIZED THE STORMS WILL BE CROSSING THE LARAMIE
RANGE. THE ENVIRONMENT IN THIS REGION IS SHOWING MORE POTENTIAL
FOR DIRECTIONAL SHEAR WHICH WOULD SUPPORT MORE IN THE WAY OF
ROTATING UPDRAFTS. HOWEVER...IF THE STORMS BECOME MORE ORGANIZED
AFTER CROSSING THE LARAMIE RANGE THEN IT MAY EVOLVE INTO MORE OF
BOW STRUCTURE.

OVERALL IT LOOKS TO BE A VERY ACTIVE DAY WITH SOME INITIATION
TAKING PLACE AFTER 1 PM MAINLY IN THE WESTERN PORTION OF THE
FORECAST AREA.

TONIGHT:
THE STORMS SHOULD BEGIN TO EXIT THE AREA BY AROUND MIDNIGHT...BUT
THERE MAY BE SOME LINGERING SHOWERS AND STORMS IN NEBRASKA
PANHANDLE AFTER MIDNIGHT. A FRONTAL BOUNDARY IS ALSO PROGGED TO
MOVE THROUGH THE REGION DURING THE EVENING WHICH WILL TEND TO
BRING COOLER TEMPERATURES.

FRIDAY-FRIDAY NIGHT:
A SOMEWHAT COOLER DAY IS EXPECTED. WE DID BACK OFF A BIT ON
TEMPERATURES COMPARED TO THE PREVIOUS FORECAST SINCE IT APPEARS
LIKE AREAS EAST OF THE LARAMIE RANGE MAY SEE MORE NORTH-NORTHWEST
FLOW. THE MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING A WEAK
POTENTIAL VORTICITY ANOMALY THROUGH THE NORTHEAST SECTION OF
FORECAST AREA DURING THE LATE AFTERNOON. COULD SEE A STRONG STORM
OR TWO IN THIS REGION...BUT SHEAR LOOKS TO BE QUITE LIMITED FOR
ANY LARGE HAIL THREAT. AFTER THIS POTENTIAL VORTICITY ANOMALY
PASSES THROUGH...DRYING CONDITIONS CAN BE EXPECTED WITH DECENT
RADIATIONAL COOLING SETTING UP OVERNIGHT ESPECIALLY EAST OF THE
LARAMIE RANGE.

LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...BROAD UPPER LEVEL RIDGE
WILL BEGIN TO BUILD ON SATURDAY AND PERSIST FOR THE MOST PART
THROUGH WEDNESDAY. THIS WILL KEEP TEMPS ON THE WARM SIDE WITH SUNDAY
AND MONDAY PROGGED TO BE THE WARMEST DAYS AS THE THERMAL RIDGE AXIS
MOVES ACROSS THE ROCKIES DURING THAT TIME. AS FOR THUNDERSTORM
CHANCES...WILL SEE A SLIGHT CHANCE MAINLY ACROSS THE EASTERN PLAINS
ON SATURDAY AS A SHORTWAVE MOVES ACROSS WYOMING IN ZONAL FLOW ALOFT.
SUNDAY AND MONDAY WILL BE DRY FOR THE MOST PART WITH THE RIDGE
BUILDING OVERHEAD...WITH MAYBE AN ISOLATED STORM OR TWO LATE MONDAY
AFTERNOON AS A WEAK FRONT ASSOCIATED WITH A SYSTEM IN CANADA SWINGS
SOUTH ACROSS THE AREA. TEMPS WILL COOL INTO THE 70S AND 80S BEHIND
THIS FRONT FOR TUESDAY AND WEDNESDAY...AND SOUTHEASTERLY SURFACE
FLOW WILL STRENGTHEN AS WELL AND ADVECT HIGHER DEWPOINTS IN FROM THE
POOL OF MOISTURE OUT EAST. MIDLEVEL PACIFIC MOISTURE AND A NUMBER OF
UPPER LEVEL SHORTWAVES WILL ROUND THE TOP OF THE RIDGE...SO CALLED
RIDGE ROLLERS...THROUGH MIDWEEK AND WILL COMBINE WITH THE LLVL
UPSLOPE FLOW TO BRING A RETURN OF SHOWERS AND THUNDERSTORMS ACROSS
THE FORECAST AREA.

FIRE WEATHER...
THERE IS A PRETTY GOOD SHOT OF SHOWERS AND THUNDERSTORMS ACROSS
THE AREA TODAY AND THIS EVENING WHICH WILL KEEP THE RELATIVE
HUMIDITIES ON THE HIGHER END OF THE SPECTRUM THIS AFTERNOON (30
TO 40 PERCENT). THIS SHOULD KEEP FUELS FAIRLY MOIST TODAY INTO
TONIGHT...BUT WE WOULD EXPECT FUELS CONTINUE TO DRY OUT THIS
WEEKEND INTO EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER
THE REGION. THIS TIME FRAME WILL CERTAINLY NEED TO BE WATCHED.

HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY
AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE
RIVER NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR SLOWLY FALL
THROUGH EARLY NEXT WEEK ALONG THE LOWER NORTH PLATTE RIVER...WITH
DIURNAL RISES AND FALLS MIXED IN WITH A GENERAL DECREASING TREND
FURTHER WEST. HOT TEMPERATURES ARE FORECAST THROUGH EARLY NEXT
WEEK WHICH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT.
HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE
MOUNTAINS ALREADY MELTED... DO NOT ANTICIPATE ANY SIGNIFICANT
RISES THIS WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...REC
LONG TERM/AVIATION...RJM
UPDATE...WEILAND
Hazardous weather outlook, Jun 30, 10:08 AM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1008 AM MDT THU JUN 30 2011

WYZ101>119-011045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1008 AM MDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON IN AREAS
ALONG AND WEST OF THE LARAMIE RANGE.  THE ACTIVITY WILL THEN MOVE
NORTHEAST AND SPREAD OVER THE REST OF SOUTHEAST WYOMING BY MID
AFTERNOON.  SOME OF THE THUNDERSTORMS WILL PRODUCE HAIL TOONE INCH
IN DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAINFALL.  THE
THUNDERSTORMS WILL END OVER SOUTHEAST WYOMING BY LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED STRONG STORMS MAY DEVELOP MAINLY NORTH OF A GLENDO TO
TORRINGTON LINE ON FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS
ON SATURDAY AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-011045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1008 AM MDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE NEBRASKA
PANHANDLE BY LATE IN THE AFTERNOON. SOME OF THE STORMS MAY BECOME
SEVERE WITH THE MAIN THREATS BEING WIND GUSTS TO 70 MPH...HAIL
UP TO ONE AND ONE HALF INCHES IN DIAMETER AND HEAVY RAIN. THE
STORMS WILL WEAKEN AND MOVE EAST OF THE PANHANDLE SHORTLY AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED STRONG STORMS MAY DEVELOP MAINLY NORTH OF A TORRINGTON TO
ALLIANCE LINE ON FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON
SATURDAY AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jun 30, 7:33 AM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
733 AM MDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     2 WSW FEDERAL           41.26N 105.13W
06/29/2011  E70 MPH          LARAMIE            WY   TRAINED SPOTTER

            LATE REPORT. TIME ESTIMATED BASED ON RADAR.

&&

HAMMER
Special weather statement, Jun 30, 10:42 AM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1042 AM MDT THU JUN 30 2011

WYZ104-109-301745-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
1042 AM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 1145
AM MDT...

AT 1040 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TETON RESERVOIR...OR 12 MILES SOUTH OF
RAWLINS...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SINCLAIR...
  I-80 EXIT 215...
  I-80 EXIT 221...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 216 AND
232.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:20 PM MDTSevere Thunderstorm WarningCYSAlbany51 min
Jun 29, 6:45 PM MDTSevere Thunderstorm WarningCYSCarbon38 min
Jun 29, 6:57 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie37 min
Jun 30, 2:03 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara24 min
Jun 30, 3:19 PM MDTSevere Thunderstorm WarningCYSLaramie41 min
Jun 30, 3:58 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie47 min

Nearby

River Flood Warnings in Wyoming, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.